An Accurate Numerical Integrator for the Solution of Black Scholes Financial Model Equation

DOI: 10.4236/ajcm.2015.53026   PDF   HTML   XML   4,540 Downloads   5,322 Views   Citations

Abstract

In this paper the Black Scholes differential equation is transformed into a parabolic heat equation by appropriate change in variables. The transformed equation is semi-discretized by the Method of Lines (MOL). The evolving system of ordinary differential equations (ODEs) is integrated numerically by an L-stable trapezoidal-like integrator. Results show accuracy of relative maximum error of order 1010.

Share and Cite:

Akpan, I. and Fatokun, J. (2015) An Accurate Numerical Integrator for the Solution of Black Scholes Financial Model Equation. American Journal of Computational Mathematics, 5, 283-290. doi: 10.4236/ajcm.2015.53026.

Conflicts of Interest

The authors declare no conflicts of interest.

References

[1] Dewynne, J., Howison, S. and Wilmott, P. (1995) Option Pricing: Mathematical Models and Computation. Financial Press, Oxford.
[2] Black, F. and Scholes, M. (1973) The Pricing of Options and Corporate Liabilities. Journal of Political Economy, 81, 637-659.
http://dx.doi.org/10.1086/260062
[3] Kangro, R. (2011) Computational Finance.
http://www.math.ut.ee/~rkangro/computational_finance/finmat11/_eng_11.pdf
[4] Bensaid, B., Lesne, J., Pages, H. and Scheinkman, J. (1992) Derivative Asset Pricing with Transaction Costs. Math. Finance, 2, 63-86.
http://dx.doi.org/10.1111/j.1467-9965.1992.tb00039.x
[5] Merton, R.C. (1973) Theory of Rational Option Pricing. Bell Journal of Economics and Management Science, 4, 141-183.
http://dx.doi.org/10.2307/3003143
[6] Boyle, P. and Vorst, T. (1973) Option Replication in Discrete Time with Transaction Costs. Journal of Finance, 47, 271-293.
http://dx.doi.org/10.1111/j.1540-6261.1992.tb03986.x
[7] Davis, M., Panis, V. and Zariphopoulou, T. (1993) European Option Pricing with Transaction Fees. SIAM Journal on Control and Optimization, 31, 470-493.
http://dx.doi.org/10.1137/0331022
[8] Frey, R. (1998) Pefect Option Hedging for a Large Trader. Finance and Stochastics, 2, 115-141.
[9] Frey, R. (2000) Market Illiquidity as a Source of Model Risk in Dynamic Hedging. In: Gibson R., Ed., Model Risk, RISK Publications, London.
[10] Genotte, G. and Leland, H. (1990) Market Liquidity, Hedging and Crashes. American Economic Review, 80. 999-1020.
[11] Jarrow, R. (1992) Market Manipulation, Bubbles, Corners and Short Squeezes. Journal of Financial and Quantitative Analysis, 27, 311-336.
http://dx.doi.org/10.2307/2331322
[12] Platen, E. and Schweizer, M. (1998) On Feedback Effects from Hedging Derivatives. Mathematical Finance, 8, 67-84.
http://dx.doi.org/10.1111/1467-9965.00045
[13] Schonbucher, P. and Wilmot, P. (2000) The Feedback Effect of Hedging in Illiquid Markets. The SIAM Journal on Applied Mathematics, 61, 232-272.
http://dx.doi.org/10.1137/S0036139996308534
[14] Hodges, S.D. and Neuberger, A. (1989) Optimal Replication of Contingent Claims under Transaction Costs. Review of Futures Markets, 8, 222-239.
[15] Whalley, A.E. and Wilmot, P. (1997) An Asymptotic Analysis of an Optimal Hedging Model for Option Pricing with Transaction Costs. Mathematical Finance, 7, 307-324.
http://dx.doi.org/10.1111/1467-9965.00034
[16] Bohner, M. and Zheng, Y. (2009) On Analytical Solutions of the Black-Scholes Equation. Applied Mathematics Letters, 22, 309-313.
http://dx.doi.org/10.1016/j.aml.2008.04.002
[17] Emamirad, H., Goldstein, G.R. and Goldstein, J.A. (2012) Chaotic Solution for the Black-Scholes Equation. Proceedings of American Mathematical Society, 140, 2043-2052.
http://dx.doi.org/10.1090/S0002-9939-2011-11069-4
[18] Lamberton, D. (1998) Error Estimates for the Binomial Approximation of American Put Options. The Annals of Applied Probability, 8, 206-233.
http://dx.doi.org/10.1214/aoap/1027961041
[19] Lai, Y. and Spainer, J. (1998) Applications of Monte Carlo/Quasi-Monte Carlo Methods in Finance: Option Pricing. Springer, Berlin.
[20] Pironneau, O. and Hecht, F. (2000) Mesh Adaption for Black and Scholes Equations. East-West Journal of Numerical Mathematics, 8, 25-35.
[21] Paras, A. and Avellanneda, M. (1994) Dynamic Hedging Portfolios for Derivative Securities in the Presence of Large Transaction Costs. Applied Mathematical Finance, 1, 165-193.
http://dx.doi.org/10.1080/13504869400000010
[22] Goldstein, J.A., Mininni, R.M. and Romanelli, S. (2008) A New Explicit Formula for the Solution of the Balck-Merton-Scholes Equation. In: Sengupta, A. and Sundar, P., Eds., Infinite Dimensional Stochastic Analysis, World Scientific, Singapore, 226-235.
http://dx.doi.org/10.1142/9789812779557_0013
[23] Strikwerda, J.C. (1989) Finite Difference Schemes and Partial Differential Equations (Wadsworth & Brooks/Cole Mathematics Series). Wadsworth & Brooks/Cole Advanced Books & Software, Pacific Grove.
[24] Schiesser, W.E. (1991) The Numerical Method of Lines: Integration of Partial Differential Equations. Academic Press, San Diego.
[25] Haq, S., Hussain, A. and Uddin, M. (2011) RBFs Meshless Method of Lines for the Numerical Solution of Time-Dependent Nonlinear Coupled Partial Differential Equations. Applied Mathematics, 2, 414-423.
http://www.sciRP.org/journal/am
http://dx.doi.org/10.4236/am.2011.24051
[26] Lambert, J.D. (1993) Numerical Methods for Ordinary Differential Systems. John Wiley, Chichester.
[27] Coppex, F. (2009) Solving Black Scholes Equation: A Demystification.
www.francoidcoppe.com/blackscholes.pdf
[28] Ankudinova, J. and Ehrhardt, M. (2007) On the Numerical Solution of Nonlinear Black Scholes Equations.
http://www-amna.math.uni-wuppertal.de/~ehrhardt/papers/nonlinearBS
[29] Fatokun, J.O. and Akpan, I.P. (2013) L-Stable Implicit Trapezoidal-Like Integrators for the Solution of Parabolic Partial Differential Equations on Manifolds. African Journal of Mathematics and Computer Science Research, 6, 183-190.
http://www.academicjournals.org/ajmcsr
[30] Fatokun, J.O. and Akpan, I.P. (2014) A Trapezoidal-Like Integrator for the Numerical Solution of One-Dimensional Time Dependent Schrodinger Equation. American Journal of Computational Mathematics, 4, 271-279.
http://dx.doi.org/10.4236/ajcm.2014.44023

  
comments powered by Disqus

Copyright © 2020 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.